Citalopram question!

Hello! Does anyone else get REALLY light headed when they stand? Everytime I get up everything goes black for a few seconds and my heart pounds, like really pounds! I thought at first oh it'll be my anxiety but I've been so so much better recently and it's still just as bad. Does anyone else have this on citalopram? I've been on them for quite a while now and this part of it is frustrating me and even tempting me to ask my doctor to change them to something else. My hearts constantly racing even when I feel my most relaxed!

11 Replies

  • Hi 2 Sara x Im just popping on to say hi, sorry I cannot help with your medication question as its one I have never taken and I am not medically trained in any way either x The standing with light headed feeling along with the heart pounding can itself be a side shoot of anxiety. Its one I have that comes and goes even on moments when I feel I have been anxiety free x If you are unsure thought I would go and ask my gp about the side effects and the problems you are having xx Donver

  • I couldn't take them. They made me very lightheaded. I am currently not on any meds because I haven't had success with any yet. Very frustrating.

  • Had the same thing. The heart thing scared me so much that I'm going to see a cardiologist just to get a check-up. I did get palpitations sometimes before I took citalopram but they got really very much worse with this drug. I had to stop taking it but the heart thing didn't go back to its pre-citalopam state. My rdv isthis morning strangely enough so I will try to post back later if there was anything significant related to citalopram.

  • Oh wow! Yeah try and let me know it'll be interesting to see. I sometimes check my resting heart rate and from just getting up then sitting back down it was nearly 100bpm! And I feel exhausted all the time. Did you decided to take yourself off them or was it your doctors advice?

  • Hi Sara yes my resting heart rate was very erratic since I left them of its normal. I was only on them for 4 months I spoke to my pharmacist who said I should speak to my doctor but when I told him I couldn't get an appointment for a week he advised me how to come of them because I was only on the 10 mg and only on them for a short time. Take care xx

  • 2sara1

    Hi Sara I have weaned myself of these tablets I am the same as kboo made me very lightheaded I even spent 12 hours in A&E a few weeks age having ECG and blood tests my heart pounded ever time I stood up and if I woke up from sleep it would be pounding. That is my experience but there are thousands of people on them I have a friend who swears by them perhaps it's the odd few. Have you gained weight from them? Xx

  • I haven't gained weight nope. I lost a few pounds actually! Yeh I woke up the other night with my heart pounding and I could barely see! Everything was black which worried me! It was as if it had woke me up out of a sleep

  • Hi,

    I've just seen your post after I posted a question about something similar! (In depression forum)

    But I'm suffering with light headedness after not taking my tabs for 3 days. I don't know if it's linked or the something completley different!

    I don't know if anyone else has experienced this before?

    Sorry for jumping on your post and not really being able to answer your question. Hope you don't mind? :) xxx

  • When my body was getting used to me taking citalopram(side effects) I was very light headed. If I missed I couple of doses the same light headed again. Horrible feeling.

  • Rdv went well - no sign of malfunction. The Dr put it down to thyroid problem and anxiety.

  • Hi I was first put on citalopram for anxiety and I had a very bad experience on the first tablet,so I was put on propanolol and I feel much better on that,plus I go to hypnotherapy which has helped me get my life back on track.x

You may also like...